Alert archive / Illinois / Frost Advisories in 2011

Frost Advisory 7, NWS Lincoln, IL

October 29, 201116 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Oct 29, 2011, 2:48 PM CDT for 16 counties in Illinois. It took effect at Oct 30, 2011, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 2:48 PM CDT (19:48 UTC)
In effect from
Oct 30, 2011, 4:00 AM CDT
Expired
Oct 30, 2011, 8:00 AM CDT
In force
4 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 130 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2270 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WWUS73 KILX 291948
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
248 PM CDT SAT OCT 29 2011

......FROST LIKELY OVERNIGHT ACROSS EASTERN ILLINOIS...

.FAIR SKIES...LIGHTER WINDS AND A DRY AIRMASS TONIGHT WILL SET
THE STAGE FOR AREAS OF FROST OVERNIGHT ACROSS EASTERN ILLINOIS
FROM I-57 EAST AS TEMPERATURES SETTLE INTO THE MIDDLE 30S.

ILZ044>046-054>057-061>063-066>068-071>073-300400-
/O.NEW.KILX.FR.Y.0007.111030T0900Z-111030T1300Z/
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
248 PM CDT SAT OCT 29 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE...TEMPERATURES WILL SETTLE INTO THE MIDDLE 30S
  DURING OVERNIGHT ACROSS EASTERN ILLINOIS FROM I-57 EAST.

* IMPACTS...AREAS OF FROST WILL DEVELOP DURING OVERNIGHT AND EARLY
  SUNDAY MORNING...ESPECIALLY IN RURAL AND SHELTERED AREAS AS WELL
  AS VALLEYS OVER EASTERN ILLINOIS. PLANTS...CROPS AND VEGETATION
  SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

07
3 follow-up statements
581 
WWUS73 KILX 300209
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
909 PM CDT SAT OCT 29 2011

......FROST LIKELY OVERNIGHT ACROSS EASTERN ILLINOIS...

.FAIR SKIES...LIGHTER WINDS AND A DRY AIRMASS TONIGHT WILL SET
THE STAGE FOR AREAS OF FROST OVERNIGHT ACROSS EASTERN ILLINOIS
FROM I-57 EAST AS TEMPERATURES SETTLE INTO THE MIDDLE 30S.

ILZ044>046-054>057-061>063-066>068-071>073-301000-
/O.CON.KILX.FR.Y.0007.111030T0900Z-111030T1300Z/
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
909 PM CDT SAT OCT 29 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE...TEMPERATURES WILL SETTLE INTO THE MIDDLE 30S 
  DURING OVERNIGHT ACROSS EASTERN ILLINOIS FROM I-57 EAST. 

* IMPACTS...AREAS OF FROST WILL DEVELOP DURING OVERNIGHT AND 
  EARLY SUNDAY MORNING...ESPECIALLY IN RURAL AND SHELTERED AREAS 
  AS WELL AS VALLEYS OVER EASTERN ILLINOIS. PLANTS...CROPS AND 
  VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


SHIMON
038 
WWUS73 KILX 300838
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
338 AM CDT SUN OCT 30 2011

...FROST LIKELY ACROSS EASTERN ILLINOIS EARLY THIS MORNING...

ILZ044>046-054>057-061>063-066>068-071>073-301300-
/O.CON.KILX.FR.Y.0007.111030T0900Z-111030T1300Z/
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
338 AM CDT SUN OCT 30 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE...EARLY MORNING LOW TEMPERATURES WILL SETTLE INTO
  THE LOWER TO MIDDLE 30S ALONG AND EAST OF I-57.

* IMPACTS...FROST WILL DEVELOP...ESPECIALLY IN RURAL AND SHELTERED
  AREAS...AS WELL AS VALLEYS OVER EASTERN ILLINOIS. PLANTS...CROPS
  AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


BARNES
535 
WWUS73 KILX 301252
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
752 AM CDT SUN OCT 30 2011

ILZ044>046-054>057-061>063-066>068-071>073-301400-
/O.EXP.KILX.FR.Y.0007.000000T0000Z-111030T1300Z/
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
752 AM CDT SUN OCT 30 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. 


$$


BAK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 29, 12:49 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 29, 12:49 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1249 PM CDT SAT OCT 29 2011

.DISCUSSION...
ISSUED 1045 AM CDT SAT OCT 29 2011

UPDATED FORECAST AROUND 9 AM TO WITH THE ENDING OF THE FROST ADVISORY
AND FREEZE WARNING. OTHERWISE FORECAST LOOKS ON TRACK TODAY AND NO
FURTHER UPDATE PLANNED. PLENTY OF SUNSHINE TODAY WITH NW WINDS OF 5
TO 15 MPH AND GUSTS TO AROUND 20 MPH...HIGHS IN THE MID TO UPPER 50S.

ANOTHER FROSTY EARLY MORNING WITH LOWS IN THE UPPER 20S AND LOWER
30S FROM I-72 NORTH AND EVEN A FEW SPOTS IN SE IL AT 32F LIKE
EFFINGHAM...ROBINSON AND PARIS. 1029 MB HIGH PRESSURE OVER EASTERN
AND SOUTHERN TX AND RIDGING NORTHWARD ACROSS THE MS VALLEY DRIFT
EAST ACROSS IL THIS AFTERNOON...GOING EAST OF IL INTO INDIANA THIS
EVENING. MEANWHILE UPPER LEVEL TROF THAT HAS BEEN OVER THE GREAT
LAKES AND OHIO VALLEY WILL BEGIN TO SHIFT EAST OF IL BY SUNSET
WITH WEAK UPPER LEVEL RIDGE INTO IL THIS EVENING. THIS SHOULD
PROVIDE FAIR SKIES TO THE REGION WITH FEW CUMULUS CLOUDS APPEARING
BY AFTERNOON...ESPECIALLY NEAR THE INDIANA BORDER ALONG WITH SOME
THIN CIRRUS CLOUDS. 850 MB TEMPS AROUND 0C TO MODIFY SLOWLY DURING
THE AFTERNOON. FOR THE THIRD CONSECUTIVE DAY...HIGHS IN THE MID TO
UPPER 50S WITH MILDEST READINGS IN WEST CENTRAL IL. NW WINDS 5 TO
15 MPH WITH GUSTS TO AROUND 20 MPH AS WE MIX UP TO AROUND 750 MB.

HUETTL

&&

.AVIATION...
ISSUED 1245 PM CDT SAT OCT 29 2011

VFR CONDITIONS SHOULD CONTINUE ACROSS THE CENTRAL IL TERMINAL
AIRPORTS THROUGH 18Z/1 PM SUNDAY AND MAIN WEATHER RELATED ISSUE
WILL BE THE WINDS LATER TONIGHT INTO SUNDAY. SCATTERED THIN CIRRUS
CLOUDS THIS AFTERNOON WITH FEW CUMULUS CLOUDS WITH BASES 6-8K FT
POSSIBLE AT CMI BUT MORE LIKELY FURTHER EAST ALONG THE INDIANA
BORDER THIS AFTERNOON. BROKEN HIGH CLOUDS 15-25K FT TO SPREAD EAST
ACROSS IL THIS EVENING AND CONTINUE THROUGH SUNDAY MORNING. W/NW
WINDS 8-14 KTS WITH GUSTS NEAR 20 KTS THIS AFTERNOON TO BECOME SE
AROUND 6 OR 7 KTS BY SUNSET AS HIGH PRESSURE RIDGE OVER THE MS
VALLEY DRIFTS EAST ACROSS IL THIS AFTERNOON AND INTO INDIANA THIS
EVENING. CONTINUED LLWS AFTER 08Z-09Z UNTIL 14Z SUNDAY WITH 2K FT
WINDS SW AT 35 TO 40 KTS AT ALL CENTRAL IL AIRPORTS EXCEPT CMI
WHERE 2K FT WINDS CLOSER TO 30 KTS DURING THIS TIME WINDOW. EXPECT
BREEZY S/SW WINDS TO INCREASE TO 15-20 KTS WITH GUSTS OF 25-30 KTS
AFTER 14Z/9 AM SUNDAY. 1001 MB LOW PRESSURE OVER SOUTHERN
SASKETCHEWAN WILL WEAKEN TO 1008 MB AS IT MOVES SE INTO THE UPPER
MS VALLEY BY 18Z/SUNDAY WITH ITS COLD FRONT MOVING TOWARD IL/IA
BORDER. VERY TIGHT PRESSURE GRADIENT SHIFTING SE INTO IL SUNDAY
MORNING TO INCREASE SURFACE S/SW WINDS. SHOWERS WITH COLD FRONT
COULD APPROACH PIA OVER IL RIVER VALLEY AROUND 18Z/1 PM SUNDAY.

HUETTL

&&

.PREV DISCUSSION...
ISSUED 240 AM CDT SAT OCT 29 2011

PROGRESSIVE UPPER AIR PATTERN IN PLACE ACROSS NORTH AMERICA WILL
BRING A SERIES OF DISTURBANCES THROUGH THE MIDWEST OVER THE NEXT
WEEK. THIS WILL RESULT IN PERIODIC RAIN CHANCES...WITH THE BEST
CHANCE ARRIVING DURING THE WEDNESDAY NIGHT/THURSDAY TIME FRAME.

SHORT TERM...TODAY THROUGH MONDAY

FIRST IN A SERIES OF MID-LEVEL SHORT-WAVES WILL SWING THROUGH THE
AREA EARLY THIS MORNING...TAKING THE CLOUDS AND SPRINKLES INTO
INDIANA BY 12Z. SYNOPTIC SUBSIDENCE IN THE WAKE OF THIS FEATURE
WILL PROVIDE SUNNY SKIES AND DRY CONDITIONS ACROSS CENTRAL
ILLINOIS TODAY. HIGH TEMPERATURES WILL BE A COUPLE OF DEGREES
WARMER THAN YESTERDAY...WITH READINGS GENERALLY IN THE MIDDLE TO
UPPER 50S. WEAK SURFACE RIDGE WILL PUSH OFF TO THE EAST
TONIGHT...AS NEXT SHORT-WAVE QUICKLY APPROACHES FROM THE
NORTHWEST. WINDS WILL INITIALLY BE LIGHT/VARIABLE DURING THE
EVENING...BUT WILL INCREASE TO AROUND 10MPH AFTER MIDNIGHT DUE TO
A TIGHTENING PRESSURE GRADIENT. GIVEN THE STRENGTHENING SOUTHERLY
FLOW AND AN INCREASE IN HIGH CLOUDS AFTER MIDNIGHT...DO NOT THINK
FROST DEVELOPMENT IS LIKELY...DESPITE LOW TEMPS IN THE MIDDLE TO
UPPER 30S.

MODELS ALL IN GOOD AGREEMENT CONCERNING NEXT SHORT-WAVE...INDICATING
A STRONGER SYSTEM THAN THE ONE CURRENTLY MOVING THROUGH THE AREA.
THE WAVE IS EXPECTED TO AMPLIFY AS IT CROSSES THE ROCKIES LATER
TODAY...REACHING THE MIDWEST BY SUNDAY MORNING. NAM FORECAST
SOUNDINGS SHOW A 10000FT MOIST LAYER ABOVE 800MB...WITH A VERY DRY
SUB-CLOUD LAYER. THIS SUGGESTS THE POTENTIAL FOR EVAPORATIVE
COOLING AND DOWNWARD MOMENTUM TRANSFER WITH ANY SHOWERS THAT
DEVELOP. GIVEN 50 TO 60MPH WINDS AT CLOUD LEVEL...THINK GUSTS MAY
REACH 35MPH AT TIMES. DUE TO THE DRY SURFACE-BASED
LAYER...RAINFALL WILL LIKELY REMAIN QUITE LIGHT...WITH THE BEST
CHANCES FOR MEASURABLE PRECIP ACROSS THE NORTH IN CLOSER
PROXIMITY TO THE MID-LEVEL WAVE. AS SUCH...HAVE HIT POPS HARDEST
NORTH OF THE PEORIA AREA...GRADUALLY TAPERING DOWN TO 30S FURTHER
SOUTH. AFTER A FEW LINGERING SHOWERS SUNDAY NIGHT...SKIES WILL
CLEAR IN THE WAKE OF THE WAVE ON MONDAY.

LONG TERM...TUESDAY THROUGH FRIDAY

MAIN WEATHER STORY IN THE EXTENDED IS A SIGNIFICANT UPPER WAVE
EXPECTED TO CROSS THE COUNTRY AND ARRIVE IN THE MIDWEST BY THE
MIDDLE OF THE WEEK. GFS/ECMWF ARE SIMILAR WITH THEIR TIMING...WITH
MAJOR DIFFERENCES ARISING CONCERNING SURFACE FEATURES AND QPF.
GIVEN HIGHER AMPLITUDE OF THIS FEATURE...WILL TREND TOWARD A
SLOWER ARRIVAL OF PRECIP ACROSS CENTRAL ILLINOIS...MAINLY FOCUSED
WEDNESDAY NIGHT INTO THURSDAY. AFTER THAT...A RETURN TO DRY
WEATHER IS ON TAP FOR FRIDAY AS NEXT DEVELOPING SYSTEM ACROSS THE
WESTERN CONUS BEGINS TO BUILD A RIDGE DOWNSTREAM ACROSS THE GREAT
LAKES/MIDWEST.

BARNES

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 29, 10:46 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1046 AM CDT SAT OCT 29 2011

ILZ027>031-036>038-040>057-061>063-066>068-071>073-301100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1046 AM CDT SAT OCT 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

07

Nearby

Frost Advisories in Illinois, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.